MAUDE Adverse Event Report: COVIDIEN VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E7507
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 02/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: e2100, e2100 reusable handswitching pencil (lot#91390002v); vlft10gen, vlft10gen ft series energy platformx1 (serial# (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a tonsillectomy and adenoidectomy procedure, the cautery was not activating and was misfiring at the start of the case.All connections were checked by the circulator and scrub nurse.The surgeon was advised to check the cautery tip connection, and in response, removed and reinserted the tip.The patient underwent surgery, and once the davis-boyle gag was released, the surgeon identified significant partial to full-thickness burns to the bilateral corners of the patient¿s mouth that had occurred during the procedure.The surgeon immediately applied saline-soaked gauze to the area.Plastic surgery was notified, and a staff came to the room to examine the area and will follow the patient.The plastic surgery team completed an assessment, took photographs, and recommended admission of the patient.The site was cleansed with sterile ns, dried, and polypore ointment was applied to the affected areas by the ent surgeon.The patient required additional anesthesia time.
 
Additional Manufacturer Narrative
Correction: h11 additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a tonsillectomy and adenoidectomy procedure, the cautery was not activating and misfiring at start of case.All connections checked by circulator, scrub nurse and surgeon told to check cautery tip connection.Surgeon removed and reinserted the tip as a response to this.Patient underwent surgery and once davis-boyle gag was released, surgeon identified significant partial to full thickness burns to the corners of the patient's mouth bilateral that had been caused during surgery.Surgeon immediately applied saline soaked gauze to the area.Plastic surgery was made aware and staff brought into room to examine the area and will follow patient.Patient had additional anesthesia time as the procedure was extended for 10 minutes, had plastic surgery consult to look at burns.Plastics came to the room, completed an assessment, took photographs and recommended admission of the patient twice more after to treat the burns under general anesthesia.Site cleansed with sterile ns, dried and polypore ointment applied to areas by ent surgeon.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24413729
Report Number1717344-2026-00273
Device Sequence Number5939657
Product Code GEI
UDI-Device Identifier10884524000077
UDI-Public(01)10884524000077(17)270508(10)51280279X
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K822572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberE7507
Device Catalogue NumberE7507
Device Lot Number51280279X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/13/2026
03/13/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/17/2026
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown